





Day 1 – Tuesday 14th December 2021

Date	Session Title	Time (AEDT)	Presentation title	Presenter
	Opening and Acknowledgement	1:00 PM	Welcome to MA Symposium 2021,	Tom Cresswell, Francesca Gissi,
	of Country		Acknowledgement of Country	Brett Rowling
		1:05 PM	Welcome to ANSTO	ANSTO Management
		1:10 PM	Welcome from Mercury Australia	Larissa Schneider, Jenny Fisher
	Keynote presentation 1	1:15 PM	The Minamata Convention on Mercury	Sarah Douglass
			- Australia's involvement in addressing	
			global mercury pollution.	
	Break (5 mins)	1:40 PM		
	Mercury in ASGM	1:45 PM	The Lost Mines Project: Understanding	Susan Lawrence
			Mercury Loss from Legacy Mining.	
		2:05 PM	Mercury and the artisanal mining gold	Amanda Reichelt-Bruschett
			rush, Buru Island, Indonesia: challenges	
			for impact minimisation.	
		2:25 PM	"A large ball of hard amalgam was	Geraldine Mate
			displayed": The use of Mercury in	
			historical gold mining in Queensland.	
		2:45 PM	Significance of Colloidal Forms on	Fiona Henderson
			Mercury (Hg) Dispersion within the	
, ,			Tropical Burdekin River Environment,	
202			Queensland.	
)er	Break (10 mins)	3:05 PM		
day, 14 Septemk	Mercury in offshore	3:15 PM	Current understanding of mercury	Fenny Kho
	infrastructure decommissioning		accumulation in decommissioned	
			subsea oil and gas pipelines.	
		3:35 PM	Removal of wall-bound mercury for the	Timothy Coggan
			decommissioning of oil and gas	
nes			infrastructure using novel chemistries.	
-		3:55 PM	Environmental controls on Hg	Darren Koppel
			speciation in marine sediments – a	
			geochemical modelling investigation	
			into Hg from subsea oil and gas	
			infrastructure.	
		4:15 PM	Radioisotope tracing at ANSTO to	Francesca Gissi
			understand mercury methylation in the	
			marine environment.	
		4:35 PM	Using food web modelling to determine	Rebecca von Hellfeld
			mercury accumulation in marine	
			species and the associated human	
			exposure.	
	Break (10 mins)	4:55 PM		
	Keynote presentation 2	5:05 PM	Differences in biogeochemical mercury	Jeroen Sonke and Chuxian Li
			cycling and anthropogenic mercury	
			enrichment between Northern and	
			southern nemispheres.	
	Day 1 wrap up	5:55 PM		Iom Cresswell, Francesca Gissi
	Day I Cluse	0.00 PIVI		

ANSTO LOCATION New Illawarra Road Lucas Heights NSW 2234

PHONE +61 2 9717 3111 EMAIL mercury@ansto.gov.au SOCIAL f ♥ in ► WEBSITE www.ansto.gov.au







Day 2 – Wednesday 15th December 2021

Date	Session Title	Time (AEDT)	Presentation title	Presenter
Wednesday, 15 September 2021	Recap of day 1	9:00 AM	Recap and housekeeping	Tom Cresswell, Francesca Gissi
	Metrohm Australia sponsored	9:10 AM	Mercury - Analytical Techniques and	Jeremy Matthews
	presentation		Real-World Applications.	
	Mercury in the atmosphere	9:30 AM	Monitoring of atmospheric mercury in	Jennifer Powell
			Australia.	
		9:50 AM	Impact of Australian Anthropogenic	Stephen MacFarlane, Jenny Fisher
			Mercury Emissions on Atmospheric	
			Mercury.	
		10:10 AM	Long-term Mercury Record (~15.03 - 9.5	Jalene Nalbant
			cal Kyrs BP) from Lake Lantoa,	
			Indonesia.	
	Break (10 mins)	10:30 AM		
	Mercury in the Australian	10:40 AM	Legacy mercury in Australia.	Saul Guerrero
	environment	11:00 AM	Investigating the link between mercury	Larissa Schneider
			deposition and regional temperature in	
			the Australian Alps over the Holocene.	
		11:20 AM	Solving the puzzle of mercury in Lake	Anna Lintern
			Macquarie: Using hydrodynamic	
			modelling to understand sources of	
			mercury from coal-fired power plants.	
		11:40 AM	From plant to plate: Linking global	Alison Haynes
			mercury emissions to Australian fish	
			consumption.	
	Break (10 mins)	12:00 PM		
	Day 2 wrap up and award	12:10 PM		Francesca Gissi, Michelle Durant,
	presentations			Jeremy Matthews
	Symposium close	12:30 PM		Tom Cresswell, Francesca Gissi

ANSTO LOCATION New Illawarra Road Lucas Heights NSW 2234

+61 2 9717 3111 EMAIL mercury@ansto.gov.au SOCIAL f y in ► WEBSITE www.ansto.gov.au